Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 15, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 14, 2020, 3:18 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:18 AM CST (09:18 UTC)
- In effect from
- Nov 14, 2020, 11:00 AM CST
- Expired
- Nov 14, 2020, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS74 KAMA 140918 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 318 AM CST Sat Nov 14 2020 OKZ001>003-TXZ001>020-317-141730- /O.NEW.KAMA.WI.Y.0015.201114T1700Z-201114T2300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 318 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...Sustained west to northwest winds of 35 to 39 mph with higher gusts are expected. * WHERE...All of the Oklahoma and Texas Panhandles. * WHEN...From 11 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the Wind Advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south roads. Remember to secure loose or lightweight outdoor items. && $$ 02
2 follow-up statements
475 WWUS74 KAMA 141749 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1149 AM CST Sat Nov 14 2020 OKZ001>003-TXZ001>020-317-142300- /O.CON.KAMA.WI.Y.0015.000000T0000Z-201114T2300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 1149 AM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph. * WHERE...Oklahoma and Texas Panhandles. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
372 WWUS74 KAMA 142248 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 448 PM CST Sat Nov 14 2020 OKZ001>003-TXZ001>020-317-150000- /O.EXP.KAMA.WI.Y.0015.000000T0000Z-201114T2300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 448 PM CST Sat Nov 14 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... The west to northwest and north winds are beginning to diminish late today below wind advisory criteria. Therefore, the Wind Advisory will be allowed to expire at 5 PM CST. $$ Schneider
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:02 AM CST, 16 minutes earlier.
Area forecast discussion, Nov 14, 3:02 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
302 AM CST Sat Nov 14 2020
.SHORT TERM...Today and Tonight.
For today, a rather vigorous upper level shortwave trof is forecast
to move across the plains states. As it does, strengthening wind
fields through multiple levels in the atmosphere plus a tightening
surface pressure gradient along with plenty of sunshine and
attendant mixing suggests a windy day is in store for the OK and
TX Panhandles. Given favorable wind speeds in the lower to mid
levels of the atmosphere and decent mixing today, winds will
likely approach and/or exceed advisory levels late this morning
into the afternoon hours. After collaborating with surrounding
offices, a Wind Advisory has been issued for all of the forecast
area effective from 11 AM until 5 PM today. Some concern exists
for isolated sustained high wind speeds or gusts, primarily across
the higher terrain of the far western zones today. However, due
to low confidence in the strength of the pressure gradient given
some differences exist in the short range models, have opted to
defer possible issuance of a High Wind Warning for that area to
the next shift to further assess as the wind event unfolds later
this morning. Have increased wind speeds over the NBM values based
on the tight pressure gradient. The surface cold front associated
with passage of the upper level shortwave trof is expected to
move across the area later today. No precipitation is foreseen.
Winds will diminish after sunset, leading to generally tranquil
conditions tonight.
02
&&
.LONG TERM...Sunday through Friday night.
Sunday the upper level jet will have transitioned to the east
along with the base of the upper level trough. Positioning over
MO, southern IL and IN, KY, and OH. Flow aloft will become quasi-
zonal before eventually transitioning into northwest flow as a
ridge builds in from the west and heights start to rise again.
This will bring a warming trend going into Wednesday and Thursday.
At the surface, gradient winds will bring some breezy conditions
Sunday and then again Tuesday through Thursday morning.
On Sunday, the combined Panhandles will be between a surface low
in northeast NM/SW Colorado and a surface high over the central
plains of Texas. This will cause south to southwest gradient winds
upwards of 20 mph during the afternoon Sunday. The downsloping
winds, especially in the southwest to central Texas Panhandle will
help the western FA warm into the 60's while areas in the east
may not make it out of the 50's. On Monday the low pressure will
traverse the CWA causing light and variable winds as the gradient
relaxes. With plenty of insolation on Monday afternoon and
slightly higher heights, daytime temperatures will be nearing the
upper 60's across the entire FA which is above normal for this
time of year. But as the sun goes down the light winds and clear
skies will allow temperatures to drop off into the 30's by Tuesday
morning.
On Tuesday, leeside low pressure sets up over CO and NM once
again with a large surface high to the east expanding north and
south along the Mississippi River Valley. The pressure gradient
will tighten up and winds will approach the 20 mph range again on
Tuesday. Daytime temperatures are progged to be in the low 70s,
accompanied by higher dewpoints in the 50s that will be brought in
by the south to southeast winds Tuesday afternoon. Wednesday
morning will be quite warm with the higher dewpoints and winds
holding temperatures in the 40's. By Wednesday afternoon,
temperatures will climb to the upper 70's with winds staying on
the breezy side. In fact the pressure gradient will not let up
going into Thursday morning. The dewpoints will still be around
the 50s allowing temperatures to be even warmer on Thursday
morning.
By Friday the models start to diverge as another decent cold
front is progged to move through the area sometime next weekend.
The GFS has the front coming through more into Saturday morning
allowing the daytime temperatures to reach into the 70's across
much of the Panhandles Friday afternoon. The ECMWF on the other
hand brings the front in sooner on Friday which keeps the northern
half of the combined Panhandles in the 60's. The NBM agrees more
with the ECMWF for the daytime highs, and with this being Day 7,
have stuck with the NBM for the forecast.
36
&&
.FIRE WEATHER...
The combination of strong, gusty winds of 25 to 35 mph with higher
gusts, minimum relative humidity values between 10 and 15 percent,
and a continuation of drying fuels suggests critical fire weather
conditions are expected to develop late this morning through the
afternoon hours. In addition, maximum RFTI values of 4 to 6 are
anticipated across the forecast area. These RFTI values are weighed
heavily towards wind driven. After coordination with SPC and the
surrounding WFOs, it was decided to upgrade the earlier issued
Fire Weather Watch into a Red Flag Warning which was also expanded
eastward to include all of the OK and TX Panhandles. This Red
Flag Warning will be in effect from 11 AM this morning until 7 PM
this evening. The passage of the cold front discussed earlier will
result in shifting winds from west to northwest during the course
of today.
02
Sunday, dry breezy conditions will continue with dewpoints in the
single digits (RH in the teens) and gradient driven winds up
around the 15 to 20 mph range. With dormant grasses this will lead
to possible elevated to critical fire weather conditions
especially across the western half of the combined Panhandles.
Winds will be on the calm side Monday and pick up again on
Tuesday. However, on Tuesday, higher dewpoints will return to the
area helping keep RH values up except for the far northwest
combined Panhandles. Some elevated fire weather conditions could
exist in the far northwestern combined Panhandles on Tuesday and
again on Wednesday. Although confidence is low at this time
especially for ERC values and will need to reassess on a day to
day basis.
36
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 71 29 62 36 69 / 0 0 0 0 0
Beaver OK 71 27 59 32 67 / 0 0 0 0 0
Boise City OK 65 23 62 32 67 / 0 0 0 0 0
Borger TX 73 30 65 38 71 / 0 0 0 0 0
Boys Ranch TX 71 27 67 33 70 / 0 0 0 0 0
Canyon TX 71 28 64 35 70 / 0 0 0 0 0
Clarendon TX 74 32 60 38 69 / 0 0 0 0 0
Dalhart TX 67 23 63 30 68 / 0 0 0 0 0
Guymon OK 69 24 60 32 67 / 0 0 0 0 0
Hereford TX 71 27 65 35 71 / 0 0 0 0 0
Lipscomb TX 73 28 59 34 67 / 0 0 0 0 0
Pampa TX 71 29 61 36 68 / 0 0 0 0 0
Shamrock TX 75 32 60 35 68 / 0 0 0 0 0
Wellington TX 77 32 60 35 70 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for the following zones: Beaver...Cimarron...Texas.
Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
for the following zones: Beaver...Cimarron...Texas.
&&
2/36Hazardous weather outlook, Nov 14, 3:15 AM CST, 3 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 315 AM CST Sat Nov 14 2020 OKZ001>003-TXZ001>020-317-150000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 315 AM CST Sat Nov 14 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions will exist across the entire Oklahoma and Texas Panhandles today due to low relative humidities and windy conditions. A Red Flag Warning has been issued for the Oklahoma and Texas Panhandles from 11 AM to 7 PM CST today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions may be possible for the western combined Panhandles Sunday afternoon due to low relative humidity and breezy conditions. Then on Tuesday and Wednesday elevated to critical fire weather conditions will be possible for the western Oklahoma Panhandle and possibly the far northwest Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today and tomorrow.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:41 AM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 15 hr |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.